Health and Disability

Are the side effects worse than the original problem?

I’ve been taking some new tablets and started thinking about the side effects from everything that I am taking.

These new tablets are rough on your stomach, I’m already taking Omoprazole for my hiyatis hernia and gastritis and I don’t need them everyday as the aloe gel that I drink soothes my stomach, so I figured I’d be ok…oh no, stomach pains, cramps and feeling sick soon kicked in, so I worried about it for a bit, then doubled my aloe and it’s been fine since then. I’m having a bit extra toilet time, but that’s a good thing, as the codiene I’ve been on for years now clogs everything up.

On the subject of poop I had a colonic last year as I was worried about how blocked up I was and it was an unusual experience, but it did clear everything out, and 7 months on aloe and I’m still going once a day which is brilliant! I’d have another colonic if I thought I needed one as it really worked, the poor nurse who did it was exhausted afterwards as she had to massage my tummy quite a bit! I was a bit embarrassed to start off with, but it wasn’t as bad as I expected and the nurse was lovely so I felt comfortable, but I wouldn’t have had to do it if I wasn’t taking the codiene…Codeine, lots of lovely side effects including dizziness, tiredness, muscle stiffness, constipation, dry mouth…Moving onto Gabapentin the side effects list for this is pretty long, the ones I’ve had are tiredness, viral infections, dizziness, increased appetite, sleeping problems…

I already had dizziness, tiredness and sleeping problems, from having low blood pressure, ME/CFS and PBC so my fludrocortazone for the dizziness has been put up a couple of times, my fatigue has been increasing steadily over the past few years, but that could also be from the number of virus’s I’ve been getting so I’m constantly fighting one bug or another and I’ve had a cold since September! 6 months is a pretty long time to have a cold and it’s not had a good effect on my system! The increased appetite is annoying, but I’ve never had much control over my eating and when I’m feeling down I eat more anyway, muscle stiffness and dry mouth are also symptoms of PBC so none of these could be side effects, they could just be how I normally am!

Colestyramine is to help with the itching I get from the PBC as well as binding the bile acids that aren’t working properly so I drink this lovely stuff everyday and the side effects are tiredness, constipation, wind and bloating. Duloxetine is part of my pain relief mixture and also is used as an anti depressant and can cause dry mouth, dizziness and sleepiness.

If you’ve been paying attention you can see a theme appearing throughout these side effects, tiredness, dizziness, stomach and bowel problems. As these are all symptoms of my conditions it’s so difficult to figure out what is a side effect and what is my condition worsening. Taking more tablets and trying more alternative remedies to manage the side effects is not an ideal situation, but I would always prefer to take something to help me rather than suffer with the original problems. I think that if something is bad enough for me to go to the doctors and try and get some help, then I’ve got to try what he suggests. So I’m of the opinion that the side effects are worth it, so I’ll keep on with my piles of drugs and see how it goes.


Vic xx

Advertisements

7 thoughts on “Are the side effects worse than the original problem?

  1. I often wonder the same thing. It looks like we are on a similar cocktail as well. One thing that surprised me about gabapentin is that I don’t have any noticeable side effects even though I take 3600mg per day!
    I generally prefer injections to tablets these days as it by passes my stomach!

    Liked by 1 person

    1. Wow that’s a lot! I thought I was on a high dose! It’s a bit of a nightmare trying to weigh the pros and cons and benefits vs side effects, but I’d always prefer to feel better xx

      Liked by 1 person

  2. I’m still trying to figure out what the Lupus effects are so I’m always confused & calling my Dr. Problem is my PCP says it’s Lupus symptoms & my Rhuemy says it’s not! I also have CKD stage 3b & even that Dr hasn’t a clue. I’m on Xanax,Effexor, & Ambien for depression, anexity & insomnia now they sent me to Pain Management so add Butrans Patch & my blood pressure & heart rate are all over the charts. I’m just lost.

    Liked by 1 person

    1. That sounds like a balancing act with all those meds! I’m so lucky that my docs all agree and work well together, but I know that this is unusual and not at all the norm for most people. Good luck with it all xx

      Liked by 1 person

      1. Glad things are going well for you! It’s the adjustment to a “new normal” which is the tough thing! Xx

        Like

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s